Atormac
brintellex
Neurology India
menu-bar5 Open access journal indexed with Index Medicus
  Users online: 1457  
 Home | Login 
About Editorial board Articlesmenu-bullet NSI Publicationsmenu-bullet Search Instructions Online Submission Subscribe Videos Etcetera Contact
  Navigate Here 
 »   Next article
 »   Previous article
 »   Table of Contents

 Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed6073    
    Printed161    
    Emailed5    
    PDF Downloaded131    
    Comments [Add]    
    Cited by others 4    

Recommend this journal

 

 TOPIC OF THE ISSUE: CASE REPORT
Year : 2011  |  Volume : 59  |  Issue : 1  |  Page : 66--67

Phenytoin toxicity presenting as acute meningo-encephalitis in children


Department of Pediatrics and Neonatology, PGIMER and Associated Dr. Ram Manohar Lohia Hospital, New Delhi, India

Correspondence Address:
Vijay Gupta
C/o Chaudhary Traders, Dal Bazaar, Lashkar Gwalior - 474 009, Madhya Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0028-3886.76862

Rights and Permissions

Phenytoin can produce significant dose-related toxicity because of its zero order pharmacokinetics and is an important issue in pediatric emergency medicine. It is important to differentiate phenytoin toxicity manifesting with symptoms like fever, vomiting, seizures, ataxia masquerading as acute meningo-encephalitic illness, more so at centers where facilities to measure serum phenytoin levels are not available. Here we describe two children with phenytoin toxicity, presenting to the emergency department with features suggestive of acute meningo-encephalitis.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 20th March '04
Published by Wolters Kluwer - Medknow